Alert archive / New York / Wind Chill Advisories in 2012

Wind Chill Advisory 3, NWS Binghamton, NY

February 11, 2012Oneida County, New York

NWS Binghamton, NY issued this wind chill advisory at Feb 11, 2012, 3:30 PM EST for Oneida County, New York. It took effect at Feb 11, 2012, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2012, 3:30 PM EST (20:30 UTC)
In effect from
Feb 11, 2012, 10:00 PM EST
Expired
Feb 12, 2012, 10:00 AM EST
In force
12 hr
Issued by
NWS Binghamton, NY

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWUS41 KBGM 112030
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
330 PM EST SAT FEB 11 2012

...MUCH COLDER AIR ARRIVING TONIGHT...

.COLD AIR AND GUSTY WINDS WILL COME INTO THE AREA TONIGHT BEHIND A
COLD FRONT BRINGING DANGEROUSLY LOW WIND CHILLS.

NYZ009-121500-
/O.NEW.KBGM.WC.Y.0003.120212T0300Z-120212T1500Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
330 PM EST SAT FEB 11 2012

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY. 

* LOCATIONS...NORTHERN ONEIDA COUNTY

* HAZARDS...COLD AIR AND GUSTY WINDS

* WIND CHILL READINGS...AS LOW AS 18 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...LATE THIS EVENING INTO SUNDAY MORNING

* TEMPERATURES...2 BELOW TO 10 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL
IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30
MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON
SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS
COVERED.

&&

$$
2 follow-up statements
597 
WWUS41 KBGM 120054
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EST SAT FEB 11 2012


NYZ016>018-036-044-130100-
/O.NEW.KBGM.LE.Y.0005.120212T1000Z-120213T1100Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-CORTLAND-
INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...SYRACUSE...
ONEIDA...CORTLAND
754 PM EST SAT FEB 11 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 6 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO
6 AM EST MONDAY. 

* LOCATIONS...SEVERAL COUNTIES IN THE EASTERN FINGER LAKES REGION
  OF CENTRAL NEW YORK.

* HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW.

* ACCUMULATIONS...4 TO 7 INCHES OF SNOW.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL DEVELOP EARLY SUNDAY
  MORNING...AND THEN PICK UP IN INTENSITY SUNDAY AFTERNOON AND
  EVENING...BEFORE GRADUALLY DIMINISHING SUNDAY NIGHT.

* TEMPERATURES...HIGHS IN UPPER TEENS TO LOW 20S SUNDAY...LOWS IN
  TEENS SUNDAY NIGHT.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH...CREATING WIND CHILLS IN THE SINGLE DIGITS ABOVE OR BELOW 
  ZERO.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN
  VISIBILITY...LESS THAN A MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-121500-
/O.CON.KBGM.WC.Y.0003.120212T0300Z-120212T1500Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
754 PM EST SAT FEB 11 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* LOCATIONS...NORTHERN ONEIDA COUNTY

* HAZARDS...COLD AIR AND GUSTY WINDS

* WIND CHILL READINGS...AS LOW AS 18 BELOW.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...LATE THIS EVENING INTO SUNDAY MORNING

* TEMPERATURES...2 BELOW TO 8 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND
CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT
30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE
COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

MDP
442 
WWUS41 KBGM 120911
WSWBGM

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 AM EST SUN FEB 12 2012

NYZ015-045-130915-
/O.EXB.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/
YATES-CHENANGO-
INCLUDING THE CITIES OF...PENN YAN...NORWICH
411 AM EST SUN FEB 12 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATIONS...YATES AND CHENANGO COUNTIES IN CENTRAL NEW YORK. 

* HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. 

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW.

* TIMING...LAKE EFFECT SNOW WILL PICK UP IN INTENSITY TODAY THEN
  DIMINISH SLOWLY TONIGHT.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ025-055-130915-
/O.EXB.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/
TOMPKINS-TIOGA-
INCLUDING THE CITIES OF...ITHACA...OWEGO
411 AM EST SUN FEB 12 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

* LOCATIONS...TOMPKINS AND NORTHERN TIOGA COUNTIES IN CENTRAL NEW
  YORK.

* HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW. 

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW.

* TIMING...A BAND OF LAKE EFFECT SNOW SOUTHEAST OF CAYUGA LAKE
  WILL CONTINUE MOST OF THE MORNING BEFORE DIMINISHING IN
  INTENSITY. SNOW WILL CONTINUE INTO TONIGHT.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ016>018-036-044-130915-
/O.EXT.KBGM.LE.Y.0005.120212T0911Z-120213T1100Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-CORTLAND-
INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...SYRACUSE...
ONEIDA...CORTLAND
411 AM EST SUN FEB 12 2012

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM EST
MONDAY...

* LOCATIONS...SENECA...SOUTHERN CAYUGA...ONONDAGA...MADISON...AND
  CORTLAND COUNTIES IN CENTRAL NEW YORK.

* HAZARDS...LAKE EFFECT SNOW...AND SOME BLOWING SNOW.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW.

* TIMING...LAKE EFFECT SNOW SHOWERS WILL PICK UP IN INTENSITY
  TODAY...BEFORE GRADUALLY DIMINISHING TONIGHT.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS...AND QUICK CHANGES IN
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-121500-
/O.CON.KBGM.WC.Y.0003.000000T0000Z-120212T1500Z/
NORTHERN ONEIDA-
INCLUDING THE CITY OF...BOONVILLE
411 AM EST SUN FEB 12 2012

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...NORTHERN ONEIDA COUNTY

* HAZARDS...COLD AIR AND GUSTY WINDS

* WIND CHILL READINGS...AS LOW AS 20 BELOW.

* WINDS...NORTHWEST 5 TO 10 MPH.

* TEMPERATURES...ZERO TO 9 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD
AIR TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND
CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT
30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE
COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN
IS COVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 1:31 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 11, 1:31 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
131 PM EST SAT FEB 11 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY...WITH
SNOW SHOWERS. A SECOND COLD FRONT WILL MOVE THROUGH LATE TONIGHT
BRINGING SHARPLY COLDER AIR. THE COLD AIR WILL REMAIN IN PLACE
WITH LAKE EFFECT SNOW SHOWERS INTO MONDAY MORNING. WARMER
AIR WILL MOVE BACK INTO THE REGION STARTING MONDAY AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM...SMALL CLRG AREA AND DRY WX HAS DVLPD BHD THE CSTL LOW AND
AHD OF THE UPPER WV. HAVE LWRD POPS MOST AREA AT THIS UPDATE.
OTRW...TEMPS IN GOOD SHAPE AHD OF THE COLD FNT.

4 AM UPDATE...
IN BETWEEN A COLD FRONT ALONG THE SOUTH SHORES OF LAKES ERIE AND
ONTARIO AND A SFC LOW MOVING NORTHEAST UP THE EAST COAST. DESPITE
BEING A PRECIPITATION MINIMUM STILL SNOWING LIGHTLY ACROSS MUCH OF
THE CWA. THIS WILL LIGHTEN FURTHER THROUGH AS SEEN THE LAST FEW
HOURS WHILE ENERGY SHIFTS TO THE COAST. A SHORT WAVE IS EJECTING
OUT OF THE BASE OF A DEEP UPPER LEVEL TROF MOVING EAST THROUGH THE
OHIO VALLEY. SNOWFALL AMOUNTS TODAY WILL BE UNDER AN INCH. COASTAL
LOW NOW EXPECTED TO BE WELL OFF THE COAST SO EVEN THAT WONT HELP
MUCH TO KEEP THE SNOW GOING IN THE FAR SE CWA. SO FAR THE
HEAVIEST SNOW EARLY THIS MORNING HAS BEEN IN THE WYOMING
VALLEY...POCONOS...AND SOUTHERN CATSKILLS. STEADIER SNOW COMES
INTO THE FAR WEST LATE TODAY WITH THE UPPER LEVEL TROF.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
4 AM UPDATE...
FINALLY SOME COLD AIR TO START THE LAKE EFFECT MACHINE.
UNFORTUNATELY IT WILL BE MOSTLY MULTIBANDS AND NOT LAST MORE THAN
TWO DAYS. UPPER LEVEL TROF PASSES TONIGHT BRINGING IN ARCTIC AIR
AND A SECONDARY COLD FRONT. LOW LEVEL WINDS SHIFT TO NNW LATE
TONIGHT TO START THE LAKE EFFECT MOSTLY OVER THE WRN HALF OF THE
CWA. SOME FINGER LAKE ENHANCEMENT IS POSSIBLE THEN. SUNDAY MORNING
THE WINDS SHIFT TO 310 AND REMAIN FOR MOST OF THE DAY. THIS WILL
BE THE BEST SNOW WITH MULTIBANDS ACROSS CENTRAL NY. ALSO LOOKS TO
BE A LAKE HURON CONNECTION. MODELS SHOW THE BEST LIFT FROM CENTRAL
CAYUGA COUNTY INTO SOUTHERN ONONDAGA AND SOUTHERN MADISON
COUNTIES. SOME LOCATIONS COULD GET ADVISORY CRITERIA SNOW ON
SUNDAY. FOR NOW WILL NOT ISSUE AN ADVISORY SINCE STILL TOO FAR
OUT. MODERATE LAKE INSTABILITY WITH INVERSION HEIGHTS RISING TO 8K
FT. NAM IS DEEPER THAN GFS. GOOD LIFT IN THE DENDRITE ZONE
CENTERED AROUND 4K FT.

FOR SUNDAY NIGHT THROUGH MONDAY...THE FLOW SLOWLY SHIFTS TO 270
MON AFTN WITH SLOW WAA. SNOW SHOWERS WILL SLOWLY TAPER OFF. STILL
SOME ACCUMULATIONS AND MAYBE EVEN A CONTINUING ADVISORY IN CENTRAL
NY INTO SUN NGT. WITH THE WIND SHIFT LAKE EFFECT SNOW THAT EXTENDS
INTO NE PA WILL LET UP SUN NGT AND END EARLY MONDAY THERE. IN THE
SOUTHERN TIER AND CATSKILLS IT WILL END IN THE AFTN.

MONDAY NIGHT THE FLOW SHIFTS TO SW. A WEAK SYSTEM IN THE FAST
FLOW WILL MOVE IN LATE MON NGT WITH LIGHT SNOW IN THE FAR WEST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
4 AM SATURDAY UPDATE...
ON THE LARGE-SCALE...MEDIUM RANGE MODELS (EC/GFS/CMC) AGREE FAIRLY
WELL THIS PD...THAT UPPER-LVL RIDGING WILL SLOWLY RETROGRADE FROM
THE PAC NW/BC BACK INTO THE ERN PACIFIC...WHILE AN ERN CANADIAN
VORTEX GRADUALLY EDGES NWD. MEANWHILE...ACROSS THE CONUS...THE
PATN BECOMES MORE ZONAL...WITH PACIFIC ENERGY MOVING OVER THE
AFOREMENTIONED UPR-LVL RIDGE...INTO THE PAC NW/GREAT BASIN
RGN...THEN GENERALLY EWD. THIS WILL SEND DISTURBANCES THROUGH NY/PA
ABT EVERY 48 HRS...BUT NO MAJOR STORMS ARE FORESEEN...AS THESE
DISTURBANCES LOOK FAST MOVING AND FLAT IN NATURE...GIVEN A CONTINUED
LACK OF SUSTAINED HI LAT BLOCKING ACROSS GREENLAND/THE NWRN
ATLANTIC. TEMPS SHOULD AVERAGE CLOSE TO SEASONAL NORMS FOR MID-FEB
(HIGHS IN THE 30S AND 40S)...AS MOST OF THE RESIDUAL ARCTIC AIR
RETREATS BACK INTO CANADA.

DAILY WX-WISE...THE FIRST QUICK MOVG IMPULSE WILL BRING A CHANCE FOR
-SHRA OR -SHSN FROM TUE INTO WED. BY THE END OF THE WEEK (LATE THU
INTO FRI)...THE NEXT WAVE SHOULD BE UPON US...WITH A PD OF -RA/-SN
PSBL. OUTSIDE OF THESE TIME FRAMES...GENERALLY PCPN-FREE CONDS ARE
ANTICIPATED...AS THE AIR MASSES BEHIND EACH OF THESE SYSTEMS LOOK
INSUFFICIENTLY COLD TO GENERATE MUCH OF A LAKE RESPONSE.

4 PM FRIDAY UPDATE...
VERY FEW CHANGES MADE TO THE EXTENDED PERIOD MAINLY DUE TO LACK OF
CONFIDENCE IN FCST MODELS AS SPLIT FLOW IS FORECAST TO PREVAIL
OVER THE NORTHEAST THROUGH THE PERIOD. UNCERTAINTY ON HOW THESE
TWO JET STREAMS INTERACT WITH ONE ANOTHER AND THE TIMING OF
INDIVIDUAL SHORTWAVES WILL ENSURE A LOW CONFIDENCE FORECAST
THROUGH THE CONCLUSION OF THE PERIOD. AS IT STANDS RIGHT NOW...THE
FIRST WAVE IS PROGGED TO ARRIVE AS EARLY AS TUE WITH THE 12Z ECMWF
MAINTAINING A MORE PROGRESSIVE SOLUTION THEN THE GFS WHICH KEEPS
MAIN MID-LEVEL SHORTWAVE ENERGY FURTHER WEST ACROSS THE WESTERN
LAKES/UPPER MIDWEST THROUGH THE DAY. HAVE MAINTAINED FLURRY
MENTION ACROSS WESTERN ZONES THROUGHOUT THE DAY WHICH SUPPORTS THE
ECMWF AND HPC PREFERENCE...BEFORE STEADILY INCREASING POPS FROM
W-E THROUGH THE OVERNIGHT PERIOD. BY WEEK/S END...MODELS SHOW
LITTLE INDICATION FOR IMPROVEMENT AS SOUTHERN STREAM ENERGY EJECTS
OUT OF THE CENTRAL ROCKIES/PLAINS LATE WED/EARLY THU. ECMWF
SOLUTION DEVELOPS A STRENGTHENING SFC LOW ACROSS THE NATION/S
HEARTLAND AS UPPER ENERGY TRANSLATES EAST...WHILE THE GFS KEEPS
CANADIAN HIGH PRESSURE ACROSS THE WESTERN LAKES/UPPER OHIO VLY. IF
THE ECMWF/S SOLUTION WERE TO VERIFY...MIXED PRECIP WOULD MOVE INTO
THE AREA AS EARLY AS THU AFTERNOON WITH PRECIP CONTINUING THROUGH
A GOOD PORTION OF THE DAY ON FRI. THE GFS ON THE OTHER HAND WOULD
SUGGEST COOL BUT FAIRLY BENIGN WX WITH HIGH PRESSURE DOMINATING.
BASED ON MARKED DIFFERENCES IN THE MODELS...HAVE ELECTED TO STAY
CONSERVATIVE AND FOLLOW FORECAST PERSISTENCE FOR NOW BEFORE
RUNNING WITH ANY ONE PARTICULAR SOLUTION.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
1 PM UPDATE...

AN UPPER LEVEL DISTURBANCE WILL BRING MVFR CIGS...AND PERIODS OF
IFR VSBYS TO ALL BUT KRME AND KAVP THROUGH EARLY EVENING. BEST
SHOT AT THE MOST PROLONGED PERIOD OF IFR WILL BE AT KITH AND
KELM...WHICH WILL BE CLOSEST TO THE DISTURBANCE MENTIONED ABOVE.

VFR WILL DEVELOP EARLY TONIGHT AND LAST THROUGH MOST OF THE NIGHT.
EVENTUALLY AS COLDER AIR DEEPENS ON A NORTHWEST FLOW...LAKE EFFECT
SNOW WILL DEVELOP TOWARD DAYBREAK. WITH A 300 FLOW...BIGGEST
IMPACT WILL BE AT KSYR/KITH/KBGM WITH MVFR CIGS AND MVFR/IFR VSBYS.

NORTHWEST WINDS WILL BECOME GUSTY AFTER 21Z TONIGHT...WITH
SUSTAINED WINDS AROUND 15 KTS AND GUSTS TO 30 KTS POSSIBLE. IT
WILL TAKE SOME TIME BUT WINDS WILL DIMINISH WELL AFTER MIDNIGHT.
AFTER A BRIEF LULL IN WINDS NEAR DAYBREAK SUNDAY...WINDS WILL
AGAIN BE GUSTY OUT OF THE NORTHWEST WITH SUSTAINED WINDS AROUND 15
AND GUSTS TO 30 POSSIBLE DURING THE DAY SUNDAY.

.OUTLOOK...

MON...VFR.

TUE/WED...MVFR/IFR PSBL AT ALL TAF SITES IN LGT SNOW.

THUR...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...DGM/TAC
SHORT TERM...TAC
LONG TERM...CMG/MLJ
AVIATION...HEDEN
Hazardous weather outlook, Feb 11, 3:59 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 AM EST SAT FEB 11 2012

NYZ009-016>018-025-036-037-044>046-120900-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
359 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE EFFECT SNOW LATE TONIGHT TO MONDAY.

AN ARCTIC FRONT WILL PASS THROUGH THE REGION TONIGHT GENERATING
LAKE EFFECT SNOW WHICH WILL LAST INTO MONDAY. THE HEAVIEST SNOW
WILL BE LATE TONIGHT AND DURING THE DAY SUNDAY...WHEN 3 TO 6
INCHES OF SNOW COULD FALL.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015-022>024-055>057-062-PAZ038>040-043-044-047-048-072-120900-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
359 AM EST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in New York, 2012Every wind chill advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.